Mesalamine-induced hypersensitivity pneumonitis: A case report and review of the literature

Sigal Sviri, Inna Gafanovich, Mordechai R. Kramer, Edward Tsvang, Eldad Ben-Chetrit

Research output: Contribution to journalArticlepeer-review

Abstract

A 49-year-old man with Crohn's disease treated with prednisone and mesalamine (5-ASA) developed worsening respiratory distress and fever. Symptoms improved after discontinuation of mesalamine. A rechallenge 3 months later caused similar pulmonary symptoms, confirming the association between the drug and the respiratory system. Mesalamine may cause hypersensitivity pneumonitis in patients with Crohn's disease.

Original languageEnglish
Pages (from-to)34-36
Number of pages3
JournalJournal of Clinical Gastroenterology
Volume24
Issue number1
DOIs
StatePublished - Jan 1997
Externally publishedYes

Keywords

  • 3 IBD
  • Hypersensitivity pneumonitis
  • Mesalamine

Fingerprint

Dive into the research topics of 'Mesalamine-induced hypersensitivity pneumonitis: A case report and review of the literature'. Together they form a unique fingerprint.

Cite this